MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 4X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0408
Medical Device Problem Codes Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: (b)(4).Initial reporter phone:(b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization to an approximate 4mm aneurysm at the left cavernous sinus, a 4x8 orbit galaxy xtrasoft coil (640cx0408, 30697746) was delivered within a non j&j microcatheter (mc).When the coil advanced one half of it within microcatheter, it was impeded in mc and could not advance any more.The physician withdrew the coil a little and tried to deliver it again, but it still could not be pushed.The doctor retracted the coil and observed it released in microcatheter.A new coil was switched to complete the surgery.There was no patient injury report.Additional information received indicated that a frepass®microcatheter inner diameter 0.0165 mc was used.The delivery wire was able to pass through the microcatheter prior to the encountered resistance.The mc was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.The coil did not appear damaged at any time.There was nothing noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.No excessive force was applied to the device.There were no procedural delays due to the event.The blood vessels were in good condition.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization to an approximate 4mm aneurysm at the left cavernous sinus, a 4x8 orbit galaxy xtrasoft coil (640cx0408, 30697746) was delivered within a non j&j microcatheter (mc).When the coil advanced one half of it within microcatheter, it was impeded in mc and could not advance any more.The physician withdrew the coil a little and tried to deliver it again, but it still could not be pushed.The doctor retracted the coil and observed it released in microcatheter.A new coil was switched to complete the surgery.There was no patient injury report.Additional information received indicated that a freepass®microcatheter inner diameter 0.0165 mc was used.The delivery wire was able to pass through the microcatheter prior to the encountered resistance.The mc was not damaged during manipulation of the coil or noticed to be damaged upon removal from the patient.The coil did not appear damaged at any time.There was nothing noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.No excessive force was applied to the device.There were no procedural delays due to the event.The blood vessels were in good condition.A non-sterile og cmplx xtrasoft coil 4x8 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the gripper was protruding from the introducer.The device was inspected under microscopic magnification, and it was found that a kinked condition opens the introducer at the point where the gripper protrudes.The gripper was noted to have an elongation.Also, the coil component was inspected under microscopic magnification, and it was noted that the coil was broken, and only the proximal section remains attached to the rest of the device.A manufacturing record evaluation was performed for the finished device 30697746 number, and no non-conformances related to the malfunction were identified.Based on the broken condition noted in the coil, it can be determined that the coil was mechanically detached from the unit; this confirms the customer's allegation regarding the coil's premature detachment.The impeded condition of the coil in the microcatheter, as documented in the complaint, could not be tested due to the conditions in which the device was received.However, such conditions can be reasonably considered secondary to the issue encountered during the procedure.Is possible that force may have inadvertently been applied since the complaint documented that the coil became detached when removed.However, other factors not described in the event description may have contributed to the issue encountered during the procedure.With the information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the customer complaint regarding impeded condition was able to be confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) do contain the following recommendations: do not use a coil system showing signs of damage.Increase the pressure in the syringe by rotating the syringe knob clockwise until the gauge indicator enters position 3, green zone.Do not exceed position 3, green zone, as this could cause the syringe to lose calibration.If position 3, green zone, has been exceeded, do not reuse the syringe for additional coil detachments.Maintain the pressure in position 3, green zone for approximately 3 seconds.Rapidly decreasing pressure indicates that the coil has been detached; however, detachment must be confirmed under fluoroscopy.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 4X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15335301
Report Number3008114965-2022-00580
Device Sequence Number17763750
Product Code KRD
UDI-Device Identifier10886704030638
UDI-Public10886704030638
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number640CX0408
Device Catalogue Number640CX0408
Device Lot Number30697746
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FREPASS®MICROCATHETER MICROCATHETER
Patient SexUnknown